MAUDE Adverse Event Report: MICROLINE SURGICAL INC. TLS2 THERMAL LIGATING SHEARS CURVED JAW; ELECTROSURGICAL HANDPIECE, SINGLE-USE

MICROLINE SURGICAL INC. TLS2 THERMAL LIGATING SHEARS CURVED JAW; ELECTROSURGICAL HANDPIECE, SINGLE-USE
Model Number 132-131D
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was notified to microline surgical, inc.On 09/27/2018.This is a 30-day, initial reporting submission.The malfunctioned device will be investigated upon its return to microline surgical, inc.
 
Event or Problem Description
During a surgical procedure, a piece of insulation broke off the tls3, thermal ligating shears.The piece could not be retrieved.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.There were signs of physical damages on the device.Upon visual inspection, this complaint is confirmed.A small piece of the insulation boot was peeled off, and appeared to be melted from the tip of the jaw.This type of damages may be the result of holding the the jaws together longer than the suggested time.The ifu provides information in the precautions and warnings section to lower the risk of damage to the silicone boot.There were no observable mechanical defects or functional issues in actuating the tip.The device was connected to a working power supply and functioned as intended.The remaining silicone peel was observed, and the damages on the sections showed signs of excessive heat.The probable root cause is failure to follow the instructions in the ifu.
 
Event or Problem Description
During a surgical procedure, a piece of insulation broke off the tls2, thermal ligating shears.The piece could not be retrieved.There was no harm to the patient.

Brand Name
TLS2 THERMAL LIGATING SHEARS CURVED JAW
Common Device Name
ELECTROSURGICAL HANDPIECE, SINGLE-USE
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8005354
Report Number1223422-2018-00031
Device Sequence Number1531469
Product Code GEI
UDI-Device Identifier00811099011439
UDI-Public00811099011439
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number132-131D
Device Catalogue Number132-131D
Device Lot NumberVN16670B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1